Elliptic Equations Associated with Brownian Motion with Singular Drift


In this paper, we first obtain the existence and uniqueness of solution u of elliptic equation associated with Brownian motion with singular drift. We then use the regularity of the weak solution u and the Zvonkin-type transformation to show that there is a unique weak solution to a stochastic differential equation when the drift is a measurable function.

This is a preview of subscription content, access via your institution.


  1. 1.

    Bass, R.F., Chen, Z.Q.: Brownian motion with singular drift. Ann. Probab. 31, 791–817 (2003)

    MathSciNet  Article  Google Scholar 

  2. 2.

    Chen, Z.Q., Wang, L.M.: Uniqueness of stable processes with drift. Proc. Am. Math. Soc. 144(6), 2661–2675 (2016)

    MathSciNet  Article  Google Scholar 

  3. 3.

    Kim, P., Song, R.: Two sided estimates on the density of Brownian motion with singular drift. Ill J. Math. 50(1–4), 635–688 (2006)

    MathSciNet  Article  Google Scholar 

  4. 4.

    Krylov, N.V., Roeckner, M.: Strong solutions of stochastic equations with singular time dependent drift. Probab. Theory Relat. Fields 131(2), 154–196 (2005)

    MathSciNet  Article  Google Scholar 

  5. 5.

    Ikeda, N., Watanabe, S.: Stochastic Differential Equations and Diffusion Processes, vol. 24. Elsevier, Amsterdam (2014)

    Google Scholar 

  6. 6.

    Yang, S., Zhang, T.S.: Dirichlet boundary value problems for elliptic operators with measure data: a probabilistic approach. arXiv preprint arXiv:1804.01819 (2018)

  7. 7.

    Zhang, T.: A probabilistic approach to Dirichlet problems of semilinear elliptic PDEs with singular coefficients. Ann. Probab. 39(4), 1502–1527 (2011)

    MathSciNet  Article  Google Scholar 

  8. 8.

    Zhang, X.: Strong solutions of SDEs with singular drift and Sobolev diffusion coefficients. Stochast. Process. Appl. 115(11), 1805–1818 (2005)

    MathSciNet  Article  Google Scholar 

  9. 9.

    Zvonkin, A.K.: A transformation of the phase space of a diffusion process that removes the drift. Math. USSR-Sbornik 22(1), 129 (1974)

    MathSciNet  Article  Google Scholar 

Download references


We thank the referees for their valuable comments which helped to considerably improve the quality of the paper. This work is partly supported by National Natural Science Foundation of China (No.11671372, No.11721101, No.11971456) and the Fundamental Research Funds for the Central Universities, China (No. WK0010000057).

Author information



Corresponding author

Correspondence to Saisai Yang.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Yang, S., Wang, C. & Zhang, T. Elliptic Equations Associated with Brownian Motion with Singular Drift. Commun. Math. Stat. (2021). https://doi.org/10.1007/s40304-020-00213-8

Download citation


  • Elliptic equations
  • Zvonkin-type transformation
  • Weak solution
  • Singular drift

Mathematics Subject Classification

  • 60H30
  • 60H1
  • 35J15